BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT, SINGLE LUMEN, 6 F ATTACHABLE CHRONOFLEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
1716070 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930); Thrombus (2101)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Photos were provided of the port site and alleged infection.The lot number for the device was provided.The device history records are currently under review.The device was not returned.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that approximately two months post port placement, the patient allegedly developed an infection, fever, and arm clot.It was further reported that the port was removed and the port is no longer needed.The current patient status is unknown.
Additional Manufacturer Narrative
Manufacturing review: per the lot history review, this is the first complaint reported for this lot number and issue to date.Based upon the severity level and lot quantity, a dhr review is not required.However, the dhr was requested to review manufacturing records.Per the manufacturing site: dhr was reviewed and no deviations or issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Manufacturing records were reviewed (dhr, mrr¿s, scrap and manufacturing process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the manufacturing process.Investigation summary: although the sample was not returned for evaluation, seven electronic photos were provided for review.The investigation is inconclusive for the issues of fever, infection, and arm clot, as the photo review could not confirm these allegations; the available evidence shows varying degrees of redness and tightness of skin in the upper arm, with a possible bump in the same area.The definitive root cause could not be determined based upon available information.It is unknown if sterility and/or procedural issues contributed to the reported event.The sterility cert for the lot in question is included in root cause attachments for reference.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
Event or Problem Description